Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

A closed separable subspace of $ \beta{\bf N}$ which is not a retract


Author: Petr Simon
Journal: Trans. Amer. Math. Soc. 299 (1987), 641-655
MSC: Primary 54G20; Secondary 04A20, 54D35
MathSciNet review: 869226
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We shall exhibit a countable subset, $ X$, of $ {{\mathbf{N}}^{\ast}}$ whose closure is not a retract of $ \beta {\mathbf{N}}$. The points of $ X$ are constructed in $ c$ steps with the aid of an independent matrix of subsets of $ \omega $.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 54G20, 04A20, 54D35

Retrieve articles in all journals with MSC: 54G20, 04A20, 54D35


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1987-0869226-5
PII: S 0002-9947(1987)0869226-5
Keywords: Retraction, lifting, ultrafilter, $ c$-OK set, $ \beta {\mathbf{N}}$
Article copyright: © Copyright 1987 American Mathematical Society